Colorado, 2006

Hail in Colorado, August 25, 2006

August 25, 2006 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 25, 1:00 AM MST, 10 hours 5 minutes earlier.

Area forecast discussion, Aug 25, 1:00 AM MST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 AM MDT FRI AUG 25 2006

.DISCUSSION...MID/UPPER RIDGE REMAINS PLANTED ACROSS TEXAS WITH ONE
SHORT WAVE TROUGH MOVING EAST ACROSS THE NORTHERN PLAINS AND ANOTHER
TROUGH BUILDING INTO THE GREAT BASIN AREA. A COLD FRONT WAS MOVING
RAPIDLY SOUTH ACROSS NORTHWEST KANSAS AND SHOULD MOVE SOUTH OF THE
FORECAST AREA PRIOR TO SUNRISE.

TODAY/TONIGHT...320K ISENTROPIC LIFT/H7 WAA WILL BE ON THE
INCREASE AS SFC BOUNDARY SETTLES SOUTH ACROSS SOUTHWEST KANSAS AND A
SHORT WAVE TROUGH LIFTS NORTHEAST AROUND H5 RIDGE OVER MID LEVEL
BAROCLINIC ZONE LOCATED ACROSS THE CENTRAL HIGH PLAINS. THIS ADDS
HIGH CONFIDENCE IN MUCH COOLER TEMPERATURES WITH LIMITED
INSOLATION/LOW LEVEL CAA IN POST FRONTAL UPSLOPE REGIME. HIGHS WILL
LIKELY REMAIN IN THE 70S ACROSS MUCH OF THE WESTERN ZONES. THE
DIFFICULTY FOR TODAY WILL BE PRECIPITATION COVERAGE THIS AFTERNOON.
THE AXIS OF SFC BASED INSTABILITY WILL BE SHUNTED SOUTH OF THE
FORECAST AREA ALONG/IMMEDIATELY BEHIND SURGING COLD FRONT. RIGHT
ENTRANCE REGION TO H3 JET/H7-H3 DIV Q SUPPORT POST-FRONTAL
PRECIPITATION AND INCREASED POPS BY LATE AFTERNOON CARRYING A LIKELY
MENTION ACROSS THE SOUTH/SOUTHEAST ZONES THROUGH THE EARLY EVENING
HOURS BEFORE THE FOCUS SHIFTS EAST/SOUTHEAST AWAY FROM THE AREA.

SATURDAY/SATURDAY NIGHT...SUBSIDENCE IS EXPECTED EARLY SATURDAY
BEFORE LARGE SCALE ASCENT INCREASES ACROSS THE WESTERN ZONES LATE IN
THE PERIOD AS POSITIVELY TILTED H5 TROUGH DEVELOPS EASTWARD INTO THE
ROCKIES. THEREFORE ADJUSTED POPS BY LOWERING THEM IN THE MORNING
HOURS AND REINTRODUCING THEM ACROSS THE WESTERN THIRD OF THE FORECAST
AREA LATE IN THE PERIOD AND CONTINUING A CHANCE MENTION THROUGH THE
OVERNIGHT HOURS. ANOTHER UNSEASONABLY COOL DAY IS EXPECTED WITH
HIGHS IN THE 70S ACROSS THE WEST AND AROUND 80 IN THE EAST.

SUNDAY/SUNDAY NIGHT...THE TROUGH OVER THE ROCKIES WILL TRANSLATE
EASTWARD INTO THE CENTRAL PLAINS BRINGING INCREASING CHANCES FOR
DEEP MOIST CONVECTION DURING BOTH PERIODS. UNSEASONABLY COOL
CONDITIONS WILL PERSIST WITH LIMITED INSOLATION/WIDESPREAD
PRECIPITATION POSSIBLE THROUGH SUNDAY NIGHT.

DAYS 4 THROUGH 7...NO CHANGES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

MCGUIRE
Hazardous weather outlook, Aug 25, 9:09 AM MST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1009 AM MDT FRI AUG 25 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1109 AM CDT FRI AUG 25 2006 /1009 AM MDT FRI AUG 25 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND
EVENING. SOME STORMS MAY BECOME SEVERE IN NORTHEAST COLORADO.

THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY...HOWEVER AT THIS
TIME STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MCGUIRE/JDK

The radar

The Goodland radar (KGLD), 86 km away, was scanning. The volume nearest the first event began at 18:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cheyenne

When
August 25, 11:05 AM MST
Where
Cheyenne County, 12 mi S of Arapahoe
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.683, -102.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533014.